MAUDE Adverse Event Report: COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN LIGASURE XP; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number LXMJ23S
Medical Device Problem Codes Device Alarm System (1012); Energy Output Problem (1431); Difficult or Delayed Activation (2577); Intermittent Energy Output (4025)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bowel resection procedure, there was an energy activation issue and sealing was inadequate or partial, with evidence of energy delivery and end tones heard.The seal cycle for the first few seals was much longer than usual.It was only partially sealing and continually given the alarm that the seal cycle wasn't complete, despite maintaining the activation for a long time.The jaws were inspected for debris and none was found.The jaws were cleaned several times during the procedure.Approximately three good seals occurred before the issue, and the tissue being sealed was thick mesentery.The device was plugged into a generator, and another device was used successfully with the same generator.There was no patient injury.
 
Additional Manufacturer Narrative
D10 concomitant product: vlft10gen, vlft10gen ft series energy platformx1 (serial #: (b)(6)).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5, d4 (expiration date), g3, h3, h4, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted seal plate damage.Functional testing found that the damage to the seal plate(s) is consistent with misuse.Likely user inadvertently closing the jaws on a hard/metallic object and/or holstering the device.Damage to the seal plate can result in alarm activations and difficulty with activating the device.The product analysis found the device's jaw opening and closing mechanism was functioning properly.The weld integrity of the device was inspected and was found to be within specification.The blade moved smoothly along the knife track and returned to the home position when the trigger was released.The knife cut of the device was tested on a silicone test strip with acceptable results.The device was activated multiple times on a saline soaked gauze pad but had re-grasp alarms.The seal cycle was interrupted.No electrical or wiring issues were found.Manufacturing does 100% inspection during the assembly and packaging process.The defective sample would have been rejected if found prior to shipping, if this was an assembly defect.It was reported that the device was not sealing completely.The reported issue could not be confirmed.The most likely cause could not be established from the information available.It was also reported that the device stopped working and has alarm activation issue.The device was difficult or intermittent activation.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: do not attempt to seal or cut over clips or staples as incomplete seals will be formed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a bowel resection procedure, there was an energy activation issue and sealing was inadequate or partial, with evidence of energy delivery and end tones heard.The seal cycle for the first few seals was much longer than usual.It was only partially sealing and continually given the alarm that the seal cycle wasn't complete, despite maintaining the activation for a long time.The jaws were inspected for debris and none was found.The jaws were cleaned several times during the procedure.Approximately three good seals occurred before the issue, and the tissue being sealed was thick mesentery.The device was plugged into an ft10 generator, and another ligasure device was used successfully with the same generator.There was no patient injury.

Brand Name
LIGASURE XP
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN
6044 longbow court
boulder CO 80301 3299
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23294178
Report Number1717344-2025-01315
Device Sequence Number20049452
Product Code GEI
UDI-Device Identifier10884521830929
UDI-Public(01)10884521830929(17)300513(10)51340151X(20)01
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K223158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLXMJ23S
Device Catalogue NumberLXMJ23S
Device Lot Number51340151X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2025
Supplement Date Received by Manufacturer12/22/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLEASE SEE NOTE ON H11
Patient SexMale